MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCBL174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 30065525m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant bwi products: carto 3 system (us catalog # fg540000, serial # (b)(4)).(b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an ablation procedure for supraventricular tachycardia (svt) with a navistar¿ electrophysiology catheter and suffered cardiac tamponade requiring surgical intervention.During mapping phase, a cardiac tamponade was confirmed by transthoracic echo (tee).Reminder of the procedure was aborted.The physician had to open patient¿s chest to drain the blood and close the perforation in the heart.The patient was reported to be in stable condition after cardiac surgery.Ablation was not performed, and the patient remains in svt.The patient was transferred to pediatric intensive care unit (picu) and required extended hospitalization.Patient¿s outcome is improved.Patient¿s anatomy was cited as a factor that might have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.There were no error messages displayed on any bwi equipment during the procedure.Transseptal puncture was not performed.The generator was not in use at the time of the injury as no ablation was performed.The patient received anticoagulant (unspecified) during the procedure.The activated clotting time (act) is unknown.

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7974881
Report Number2029046-2018-02172
Device Sequence Number10813379
Product Code DRF
UDI-Device Identifier10846835008531
UDI-Public10846835008531
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Catalogue NumberNS7TCBL174HS
Device Lot Number30065525M
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;